Ultram question

Discussion in 'Fibromyalgia Main Forum' started by rlh1961, Dec 15, 2002.

  1. rlh1961

    rlh1961 New Member

    Has anyone here ever heard that Ultram can cause suicidal tendencies?? My best friend returned from the doctor Friday after asking him if she could take Ultram for the pain in her back. He told her no because another patient had attempted to take her life after taking Ultram. I find that questionable. Perhaps it was one tragic incident--I don't know. Her doctor refused to discuss it further with her. I've been taking Ultram for a long time, as has my friend's sister-in-law. I'm wondering if anyone else has been told that, or found evidence of it in their research? Thanks.
    Robbi
  2. rlh1961

    rlh1961 New Member

    Has anyone here ever heard that Ultram can cause suicidal tendencies?? My best friend returned from the doctor Friday after asking him if she could take Ultram for the pain in her back. He told her no because another patient had attempted to take her life after taking Ultram. I find that questionable. Perhaps it was one tragic incident--I don't know. Her doctor refused to discuss it further with her. I've been taking Ultram for a long time, as has my friend's sister-in-law. I'm wondering if anyone else has been told that, or found evidence of it in their research? Thanks.
    Robbi
  3. karen2002

    karen2002 New Member

    Uncommon side effects, serious side effects, and common side effects on all that I have read about Ultram make no mention of this. I, too, take Ultram.
    Think I would find a new doctor. He could be very ineffective as I am sure that suicides have been carried out while patients were on aspirin, birth control, anti-biotics, etc. It sounds as if he does not know how to recognize and diagnosis depression if this was his patient.
    Karen
  4. northwoodssue

    northwoodssue New Member

    Robbi:
    I have been taking Ultram for 2 years or so, and it is the only thing that helps ease the pain. It doesn't take it away, but definitely helps. I have never heard from any of my doctors that it can cause depressionand suicide.
    I agree with Karen2002 - his doctor couldn't recognize the signs of suicide and blamed it on ultram. I wouldn't be afraid of it. So, in my unprofessional opinion, I wouldn't quit taking it on that doctor's word.
    good luck
    sue
  5. PAT

    PAT New Member

    I do find that on the days when I need to take an extra dose, I get jittery and very cranky. I feel agitated about the stupidest things. But no suicidal tendencies. Everyone reacts differently to meds. I tried Prozac a couple of years ago and absolutely went nuts. My step mother found me naked, pacing my living room, talking to myself in a cold sweat, with my kids terrified. It took days to some out of the effects, and I can never take any drug that resembles Prozac.
    SO, it's quite possible that someone who is senstive to a certain med that is harmless to most people, can really have a serious reaction. Mentally, or physically.
    Patti G
  6. lea

    lea Member

    Are many of you on brand or generic Ultram?
    thank you in advance
    best,
    lea
  7. kyliesmom

    kyliesmom New Member

    Generic for me doesn't work as well. It's worth the extra money to buy brand.
  8. nancyneptune

    nancyneptune New Member

    You guys, I have Ultram, but take it very seldom because the PDR says not to take it with Xanax or Paxil. Ultram is not just a straight forward pain med. It has some other antipsychotic or some such thing in it. It always messes my head up when I take it. I feel depersonalization and loopy. Also you do know that the FDA has made the quality control values on generic meds much more lax. They are allowed to produce drugs with an efficacy of + or - 25%!
    Now you know if they are allowed to give you 25% less, that's what you'll get. They aren't going to give you extra!
    That's why they are cheaper. I think the FDA is a worthless bunch of lazy asses. N
  9. kadywill

    kadywill New Member

    Ultram for about 4 or 5 years now and I started taking the generic form several months ago when my pharmacy stopped carrying the name-brand. I thought I noticed more headaches in the beginning, but I don't have them now. I did have increased pain, but I started the Oxy for pain, as well, so I decreased the number of Tramadol I was taking. I tried to stop the Tramadol, only to experience *tremendous* leg pain that I remebered feeling prior to starting Ultram years prior. So, I'm back to taking them when I get up and when I lie down. It's a no-brainer for me. About the depression and suicidal tendencies, not in my case. I just love this med and I always have. My body IS dependent on it, however; of this I am sure. This won't frighten me unless a doc decides to D/C it, then I'll be suicidal!!
    Love,
    Kady
  10. fibolady

    fibolady New Member

    just a note that the generic form of ultram, tramadol, causes headaches for many of us here on the board. also, i found it to be "not as strong", would have to take twice the rx'd as the ultram.

    warm regards, fibolady